Q. Does lack of sleep cause fatigue and dizziness?

Answered by
Dr. Hariharan V
and medically reviewed by iCliniq medical review team.

Hi doctor,

I am a college teacher. I feel fatigue and dizzy for past one year. I slept very late one night and the next day while taking class had a dizzy feeling for a second. I felt that my head was reeling and on that afternoon I took off. It did not happen again but I felt myself weak with less energy, as if I am about to fall if I do not sit somewhere. I was unable to stand or walk for a longtime because of fatigue and lack of energy. Nerves were twitching sometimes.

I saw several doctors but I was unable to convey my symptoms properly. Sometimes, I get a sudden panic too, with increased heartbeat, dizziness, etc., with a frightful feeling that something is going to happen. An MRI scan was done which is alright. Hypertension, thyroid, and sugar tests were done and that too fine. The doctor said it may be a stress reaction and he gave a tablet for fatigue. After having that tablet for a while, fatigue was gone, but other symptoms of panic attack, occasional tiredness still continues. Please help.

Do you have a question on Lack Of Sleep or Easy Fatiguability?

Ask a Doctor Now

Dr. Hariharan V

MBBS., MD., D DIAB
Diabetology General Medicine Internal Medicine Nutritionist

Hi,

Welcome to icliniq.com.

I have read your complaints very carefully.

  • Believe me, it has happened to many highly educated people and they have recovered quickly.
  • The giddiness you felt when you were taking class without sleep was a single episode which should not be confused with other symptoms.
  • Due to lack of sleep and standing for a long time, you had dehydration leading to reduced BP and caused dizziness. You felt well after you had good rest.
  • It will not happen again, so do not worry about it.

But what are the causes for other symptoms? Well. There is an explanation.

  • Because of that individual episode, you were thinking much regarding your health and became anxious believing you have something wrong with your health.
  • Even if we sleep at night, our subconscious mind never sleeps. It observes what you are thinking and will do that to your body.
  • Since you were thinking that you were having some unexplained problem, your mind started some bodily symptoms like fear, loss of energy, twitching of nerves, increased heartbeat and dizziness.
  • This can be completely cured by positive thinking that you are very healthy and you do not have any health issues. Then your mind will stop creating these bodily symptoms and you can go back to your previous good health.
  • At the start of the day you have to think this way. Several times a day you have to think the same and while talking to your colleagues and relatives tell them that your health is superb.
  • Since you have no health problems, your reports are normal.
  • For time being you can take an antidepressant tablet like tablet Tryptomer (Amitriptyline) 10 mg at night for one month. It will reduce negative thinking and boost your positive thinking and completely will remove all your symptoms.
  • Also start doing pranayama five minutes, five times a day. It will relax you and boosts your energy level. Close the right side of nose and inhale through left side for 10 seconds, hold breath for 10 seconds followed by that close left side and exhale through right side for 10 seconds. Practice makes you acquire this technique even in a day.

Revert back after a month to an internal medicine physician online -->  https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Dear Doctor Hariharan, I had consulted you one month ago. As per you advice, I had positive thinking, pranayama and antidepressant tablet T.Tryptomer 10 mg at night for one month. I am happy to say that my dizziness, lack of energy and sudden panics have left me, and I have come back to my normal life style. You had told me to contact you after one month. Is there any medicine I should take here after? Thanking you very much for your service , Sajid A Latheef

Dr. Hariharan V

MBBS., MD., D DIAB
Diabetology General Medicine Internal Medicine Nutritionist
Dear Sajid Sir,

Very Glad that all your symptoms disappeared. T. Tryptomer is just a mild antidepressant. Since you are now well versed with all relaxation exercises and following it properly, and thinking positively, I think we can stop the medication. For next 10 days, please take only half tablet, after that take half on alternate days for next 10 days and stop the drug.

Please continue all the exercises.

Regards,
Dr. Hariharan

Related Questions & Answers


How to get relief from nose block?
Query: Hi doctor, I am 32 years old. Since two weeks, I am suffering with cold, especially nose blockage. As per doctor advice, I had Mucolite SR and Mondeslor daily night. He also advised me to take vaporizer and salt water gargling but I did not do that. I used Otrivine nasal drop for immediate relief. W...  Read Full »
Dr. Shyam Kalyan N
ENT Otolaryngologist

Answer: Hi, Welcome to icliniq.com. I will answer your queries in the same order as you have asked me and explain to you the details wherever required. You can continue to take Mondeslor, Mucolite SR and Absolut 3G (omega 3) in the way you have told (and as advised by your doctor). Mucolite SR is a sustaine...  Read Full »
 
What are the side effects of taking post-exposure prophylaxis?
Query: Hello doctor, I had unprotected vaginal sex with a woman 17 hours ago, and I am worried if I may have contracted HIV. I say this because I have learned that the woman I had sex with has multiple sexual partners and I am anxious she may have HIV. I am not in a position to ask her if she has HIV, and ...  Read Full »
Dr. Ashaq Hussain Parrey
Rheumatologist

Answer: Hello, Welcome to icliniq.com. I went through your post. I understand it is a difficult situation. However, because the PEP (post-exposure prophylaxis) is time-dependent. So, I suggest the first thing you should do would be to start PEP right away as it may not be helpful after 72 hours. Also, if th...  Read Full »
 
How to know if someone is depressed?
Query: Hi doctor, How do you decide if someone has depression or any other mental disease? How to differentiate it from mental retardation? Can it be the reason that he or she does not find anything interesting or exciting enough?  Read Full »
Dr. Bharat Udey
Geriatrician

Answer: Hello, Welcome to icliniq.com. Depression is basically an affective disorder affecting the emotional tone of an individual. Along with this, it also causes impairment of cognition and other higher mental functions. It is important to identify depression as early as possible so that effective measu...  Read Full »
 
Popular

Popular

Ask your health query to a doctor online?

Ask a Doctor Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee: